"Change in my injections"

About: NHS Highland

(as the patient),

I have just had my 4th such injection (under my skin of my belly) and it has proved remarkably effective in controlling my Prostate cancer, my latest PSA test was below 1 (i.e. normal). I did not have any anaesthetic, there is a small amount of pain as the pellet is inserted, as the needle is larger than the norm. Sometimes it causes localised bruising and discolouration which disapears after a few days. No serious side effects apart from the (not unexpected) loss of sex drive.

I have just been told by my GP that on grounds of cost savings I will be switched to cheaper Triptorelin injection next time. I am not too happy about this disruption to my treatment. My view is that having started the Zoladex course it should continue until such time as there is evidence that it ceases to be effective.

Do you have a similar story to tell? Tell your story & make a difference ››

Responses

Response from Maimie Thompson, Head of Public Relations and Engagement, Chief Executive's Office, NHS Highland

picture of Maimie Thompson

I have taken up a new post as Head of Public Relations and together with our Board Director of Nursing, we have been reviewing all postings on Patient Opinion.

NHS Highland has only recently formally signed up to Patient Opinion. This means we now get an automatic alert when a new story is posted and we will make sure we respond in a timely manner. At the time this story was posted we did not access this website. Thank you for your feedback.

Regards

Maimie.thompson@nhs.net

  • {{helpful}} of {{total()}} people think this response is helpful